Florida, 2003Damaging Wind in Florida, October 8, 2003
October 8, 2003 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 8, 7:45 PM EST, 15 minutes earlier.
Area forecast discussion, Oct 8, 7:45 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 PM EDT WED OCT 8 2003
CURRENTLY...SEVERE WEATHER ONGOING AT THIS TIME ACRS CLINCH COUNTY
WHERE NUMEROUS REPORTS OF GOLFBALL SIZE HAIL HAVE BEEN RECEIVED...AS
WELL AS OVER BRADFORD AND UNION COUNTY WHERE DOPPLER RADAR HAS
INDICATED SOME ROTATION. CONVECTION HAS BEEN ENHANCED BY THE TAIL
END OF A VORTICITY MAXIMA ROTATING THROUGH GA IN THE BASE OF THE MID
AND UPPER LEVEL NEGATIVELY TILTED TROUGH. AT THIS TIME...DON/T
EXPECT ANY CHANGES TO THE ZONES UNTIL CONVECTION WEAKENS. EXPECT
DENSE FOG ACRS MOST ZONES BY DAYBREAK AS DRY AIR ALOFT FILTERS IN
AFTER THE STORMS DIE OVERNIGHT...PROVIDING A BETTER RADIATIONAL
COOLING SCENARIO WITH VERY SATURATED GROUNDS.
MARINE...WINDS HAVE PICKED UP TO NEAR 15 KTS AT BUOY 41012 WITH
CONVECTION NEARBY. SEAS RUNNING 4 TO 5 FEET...IN LINE WITH THE
FORECAST. AT THIS TIME...NO CHANGES PLANNED...BUT WILL MONITOR WIND
SPEEDS AS MAY NEED TO INCREASE A BIT AROUND ISSUANCE TIME BASED ON
OBS.
JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
ENYEDI/ZAPPE/KERNS
Hazardous weather outlook, Oct 8, 10:05 AM EST, 9 hours 55 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1105 AM EDT WED OCT 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...MODERATE RISK OF RIP CURRENTS...
...SCATTERED THUNDERSTORMS THIS AFTERNOON...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA...
WITH THE BEST CHANCES ACROSS SOUTHEAST GEORGIA. SOME OF THESE STORMS
WILL PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS TO 40 MPH...HAIL
AND FREQUENT LIGHTNING. LOCALIZED FLOODING...ESPECIALLY IN LOW LYING
AND POOR DRAINAGE AREAS...IS POSSIBLE.
DUE TO PERSISTENT LONG PERIOD EASTERLY SWELLS...THE RISK FOR
DANGEROUS RIP CURRENTS WILL BE ABOVE NORMAL. SEE THE LATEST SURF
ZONE FORECAST FOR MORE INFORMATION.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A MODERATE RISK OF RIP CURRENTS IS ALSO EXPECTED AGAIN ON THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY...POSSIBLY
CONTINUING INTO PART OF SATURDAY. LOCALLY HEAVY RAINFALL AND GUSTY
WINDS ARE EXPECTED.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
ARS/CARROLL
In the hours before
Special weather statement, Oct 8, 6:42 PM EST, 1 hour 18 minutes before
FLZ040-090030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
742 PM EDT WED OCT 8 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND HAIL VALID
UNTIL 830 PM EDT...
AT 742 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BURBANK...OR ABOUT
6 MILES NORTHEAST OF OCALA...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BURBANK...LYNNE AND SILVER
SPRINGS SHORES THROUGH 830 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS
OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES...AND CAUSE MINOR
FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR
AREA.
ZAPPE
WWUS82 KJAX 082343 RRA
SPSJAX
FLZ025-090045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
742 PM EDT WED OCT 8 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY
FOR STRONG THUNDERSTORM WINDS VALID UNTIL 845 PM...
AT 742 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT 2 MILES SOUTHEAST OF FORT
CAROLINE...OR ABOUT 4 MILES WEST OF MAYPORT...WAS MOVING SOUTHEAST
AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND UNF...TALLYRAND...TALBOT ISLAND...MAYPORT...LITTLE
TALBOT ISLAND...FORT CAROLINE...ARLINGTON AND SAN PABLO THROUGH 845
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...PERIODS OF
VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES...AND CAUSE MINOR
FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR
AREA.
ENYEDI
Special weather statement, Oct 8, 6:42 PM EST, 1 hour 18 minutes before
FLZ025-090045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
742 PM EDT WED OCT 8 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY
FOR STRONG THUNDERSTORM WINDS VALID UNTIL 845 PM...
AT 742 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT 2 MILES SOUTHEAST OF FORT
CAROLINE...OR ABOUT 4 MILES WEST OF MAYPORT...WAS MOVING SOUTHEAST
AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND UNF...TALLYRAND...TALBOT ISLAND...MAYPORT...LITTLE
TALBOT ISLAND...FORT CAROLINE...ARLINGTON AND SAN PABLO THROUGH 845
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...PERIODS OF
VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES...AND CAUSE MINOR
FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR
AREA.
ENYEDI
Special weather statement, Oct 8, 7:06 PM EST, 54 minutes before
FLZ025-033-090045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
806 PM EDT WED OCT 8 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND
HAIL VALID UNTIL 845 PM EDT...
AT 806 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER PONTE VEDRA BEACH...MOVING
SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SAN PABLO...PONTE VEDRA BEACH...PALM VALLEY...JACKSONVILLE
BEACH AND SAWGRASS THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN
ADDITION...PERIODS OF VERY HEAVY RAINFALL WILL REDUCE
VISIBILITIES...AND CAUSE MINOR FLOODING OF LOW LYING AREAS. TAKE
SHELTER IF LIGHTNING IS IN YOUR AREA.
ZAPPE
Special weather statement, Oct 8, 7:07 PM EST, 53 minutes before
FLZ023-030-031-090100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
807 PM EDT WED OCT 8 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR
BAKER...BRADFORD AND UNION COUNTIES FOR STRONG THUNDERSTORM WINDS
VALID UNTIL 900 PM...
AT 807 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF
ELLERBEE...OR ABOUT 7 MILES NORTH OF RAIFORD...MOVING SOUTHEAST AT
10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND ELLERBEE...RAIFORD AND JOHNSTOWN THROUGH 900 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. IN ADDITION...PERIODS OF VERY HEAVY RAINFALL WILL
REDUCE VISIBILITIES...AND CAUSE MINOR FLOODING OF LOW LYING AREAS.
TAKE SHELTER IF LIGHTNING IS IN YOUR AREA.
ENYEDI
Local storm report, Oct 8, 7:21 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
448 PM EDT WED OCT 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM BRUNSWICK GA HEAVY RAINFALL
10/08/03 GLYNN TWO INCH RAINFALL
ACCUMULATION WITHIN AN
HOUR...RESULTING IN STREET
FLOODING AT THE
INTERSECTION OF 1ST STREET
AND NORWICH. REPORTED BY
SKYWARN SPOTTER.
0700 PM FORT CAROLINE FL HEAVY RAINFALL
10/0803 DUVAL OFF DUTY NWS EMPLOYEE
REPORTED STREET FLOODING
AT THE INTERSECTION OF
FORT CAROLINE AND MONUMENT
ROAD. SFC OBS AND RADAR
ESTIMATES INDICATE HOURLY
ACCUMULATIONS OF 2 INCHES
IN THAT AREA.
0807 PM HOMERVILLE GA GOFLBALL SIZE HAIL
10/08/03 CLINCH EMERGENCY MANAGER
REPORTED THE LARGE HAIL AT
THE AIRPORT AND AT OTHER
LOCATIONS NEAR AND IN
HOMERVILLE.
0817 PM HOMERVILLE GA GOLFBALL SIZE HAIL
10/08/03 CLINCH GENERAL PUBLIC REPORTED
AT LEAST GOLFBALL SIZE
HAIL OUTSIDE HER HOME.
ECZ/ABELocal storm report, Oct 8, 7:22 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
822 PM EDT WED OCT 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM BRUNSWICK GA HEAVY RAINFALL
10/08/03 GLYNN TWO INCH RAINFALL
ACCUMULATION WITHIN AN
HOUR...RESULTING IN STREET
FLOODING AT THE
INTERSECTION OF 1ST STREET
AND NORWICH. REPORTED BY
SKYWARN SPOTTER.
0700 PM FORT CAROLINE FL HEAVY RAINFALL
10/0803 DUVAL OFF DUTY NWS EMPLOYEE
REPORTED STREET FLOODING
AT THE INTERSECTION OF
FORT CAROLINE AND MONUMENT
ROAD. SFC OBS AND RADAR
ESTIMATES INDICATE HOURLY
ACCUMULATIONS OF 2 INCHES
IN THAT AREA.
0807 PM HOMERVILLE GA GOFLBALL SIZE HAIL
10/08/03 CLINCH EMERGENCY MANAGER
REPORTED THE LARGE HAIL AT
THE AIRPORT AND AT OTHER
LOCATIONS NEAR AND IN
HOMERVILLE.
0817 PM HOMERVILLE GA GOLFBALL SIZE HAIL
10/08/03 CLINCH GENERAL PUBLIC REPORTED
AT LEAST GOLFBALL SIZE
HAIL OUTSIDE HER HOME.
ECZ/ABEThunderstorm Wind, Bradford
- When
- October 8, 8:00 PM EST
- Where
- Bradford County, 10 mi WSW of Starke
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.900, -82.250
Damage reported by Union County Sheriffs Officer transiting western Bradford County along County Roads 229 and 235. Numerous large trees down on roadways near Bradford-Union County Line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, October 8, 2003$55,000 · 1 event
- Flash Flooding and Flood in Texas, October 8 to 9, 2003$40,000 · 4 events
- Flash Flooding in Kansas, October 8 to 9, 20031 injured · 6 events
- Flash Flooding and Flooding in Oklahoma, October 8 to 9, 20035 events
- Hail in Georgia, October 8, 20031 in hail · 1 event
- Waterspout in South Atlantic Coastal Waters, October 8, 20031 event
- Flash Flood in Georgia, October 8, 2003$5,000 · 1 event
- Heavy Rain in South Carolina, October 8, 20031 event
- Heavy Rain in Georgia, October 8, 20031 event
- Heavy Rain in Florida, October 8, 20031 event
- Heavy Rain in Georgia, October 8, 20031 event
- Funnel Cloud in Oregon, October 8, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374615.